Alert archive / South Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 12, NWS Sioux Falls, SD

May 26, 2013Turner County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 26, 2013, 12:53 AM CDT for Turner County, South Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2013, 12:53 AM CDT (05:53 UTC)
Expired
May 26, 2013, 1:45 AM CDT
In force
52 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

County Turner County, SD

The radar

The Sioux Falls radar (KFSD), 52 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 5.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-560 J/kg
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS53 KFSD 260553
SVRFSD
SDC125-260645-
/O.NEW.KFSD.SV.W.0012.130526T0553Z-130526T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1253 AM CDT SUN MAY 26 2013

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 145 AM CDT

* AT 1251 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  SOUTHEAST OF FREEMAN...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...PING PONG BALL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
           TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HURLEY AND MARION AROUND 115 AM CDT.
  PARKER AROUND 125 AM CDT.
  CHANCELLOR AROUND 135 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
      4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0553Z 232DEG 22KT 4326 9732

HAIL...1.50IN
WIND...<50MPH

$$

JH
3 follow-up statements
594 
WWUS53 KFSD 260612
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
112 AM CDT SUN MAY 26 2013

SDC125-260645-
/O.CON.KFSD.SV.W.0012.000000T0000Z-130526T0645Z/
TURNER SD-
112 AM CDT SUN MAY 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TURNER COUNTY
UNTIL 145 AM CDT...

AT 110 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
MARION...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARION AROUND 125 AM CDT.
  PARKER AROUND 135 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
      4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0612Z 224DEG 16KT 4333 9726

HAIL...1.25IN
WIND...<50MPH

$$

JH
483 
WWUS53 KFSD 260634
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
134 AM CDT SUN MAY 26 2013

SDC125-260645-
/O.CON.KFSD.SV.W.0012.000000T0000Z-130526T0645Z/
TURNER SD-
134 AM CDT SUN MAY 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TURNER COUNTY
UNTIL 145 AM CDT...

AT 133 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONROE...AND
MOVING NORTH-NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF TURNER
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
      4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0634Z 209DEG 19KT 4345 9719

HAIL...1.00IN
WIND...<50MPH

$$

JH
686 
WWUS53 KFSD 260645
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
145 AM CDT SUN MAY 26 2013

SDC125-260655-
/O.EXP.KFSD.SV.W.0012.000000T0000Z-130526T0645Z/
TURNER SD-
145 AM CDT SUN MAY 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR TURNER COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4319 9741 4334 9740 4350 9719 4350 9693
      4334 9693 4317 9728 4317 9738
TIME...MOT...LOC 0634Z 209DEG 19KT 4345 9719

$$

JH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:59 PM CDT, 5 hours 54 minutes earlier.

Area forecast discussion, May 25, 6:59 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
659 PM CDT SAT MAY 25 2013

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM CDT SAT MAY 25 2013

MAIN FORECAST CHALLENGE IS CONVECTIVE INITIATION AND EVOLUTION THIS
EVENING AND TONIGHT. THERMAL CAP HAS HELD THUS FAR ALONG THE WARM
FRONT THIS EARLY AFTERNOON. SURFACE WARM FRONT IS STRETCHED ACROSS
SOUTHWEST SOUTH DAKOTA AND SOUTHEAST ACROSS NORTH CENTRAL NEBRASKA
TO SOUTHEAST NEBRASKA. THIS WARM FRONT WILL BE THE FOCUS FOR
CONVECTIVE INITIATION ACROSS SOUTHWESTERN SOUTH DAKOTA THIS
AFTERNOON AS APPROACHING VORT MAX /CURRENTLY ACROSS EASTERN CO PER
WATER VAPOR IMAGERY/ PROVIDES NEEDED SYNOPTIC FORCING. THE OTHER
SOURCES OF LIFT FOR CONVECTION IS EXPECTED THIS EVENING AS DIURNALLY
INDUCED SOUTHERLY LLJ IMPINGES WARM FRONTAL BOUNDARY ACROSS EASTERN
NEBRASKA/WESTERN IOWA. EDGE OF INSTABILITY AXIS PER NAM MUCAPE WILL
CONTINUE TO SIT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGH
TONIGHT. CONVECTION WILL BECOME ELEVATED AS IT PUSHES INTO THE AREA
BOTH FROM THE SOUTH WITH THE SLOPING WARM AIR ADVECTION...AND WITH
THE SHORT WAVE CONVECTION FROM THE WEST. WESTERN CONVECTION MAY
DEVELOP INTO AN MCS AND WILL LIKELY FOLLOW INSTABILITY AXIS/MID
LEVEL HEIGHTS IN AN ESE DIRECTION OVER THE CWA OVERNIGHT. AS ANY
CONVECTION APPROACHES AREAS INTO SW MN...INSTABILITY WILL DECREASE
QUICKLY AND STORMS SHOULD WEAKEN. THERE IS STILL A POSSIBILITY OF
SURFACE BASED/STRONG STORMS ACROSS SOUTH CENTRAL SODAK AND TOWARD
THE SIOUX CITY AREA THIS EARLY EVENING ALONG AND JUST NORTH OF THE
WARM FRONT. DEEP LAYER SHEAR IS APPROACHING 55 KT ACROSS SOUTH
CENTRAL SODAK SUGGESTING THE POTENTIAL FOR ORGANIZED STORMS
/SUPERCELLS/ WITH LARGE HAIL AND DAMAGING WINDS WITH ANY CONVECTION
THAT MAY INITIAL THIS EVENING THERE. ELEVATED INSTABILITY OF
1500-2000 J/KG ACROSS THE FORECAST AREA EXCEPT FOR SW MN SHOULD
SUPPORT POTENTIAL FOR SMALL TO MARGINALLY SEVERE HAIL AND SOME
STRONGER WINDS GUSTS TO 50 MPH WITH MCS. AS DECOUPLING
OCCURS...MODEL FORECAST SOUNDINGS SHOWING A STRONG LOW LEVEL
INVERSION AND LOW LEVEL STRATUS OVER THE REGION...ESPECIALLY EAST OF
THE MO RIVER...BUT ALSO INCLUDING SUX.

CONVECTION SHOULD BE EXITING REGION SUNDAY MORNING WITH GOOD PORTION
OF THE FORECAST AREA UNDER LOW STRATUS. DESTABILIZATION EXPECTED TO
OCCUR ACROSS SOUTH CENTRAL SOUTH DAKOTA AND MO RIVER AGAIN...AS
MIXING OCCURS AND MORE SUNSHINE PREVAILS. AFTERNOON INITIATION LOOKS
LACKING AS THERE ARE NO STRONG SIGNALS IN FLOW ALOFT OF VORT MAX OR
SHORT WAVE...AND UPPER RIDGE LOOKS TO DOMINATE. BETTER CHANCE COMES
IN THE EVENING AND OVERNIGHT AGAIN...SO HAVE KEPT JUST CHANCE POPS
IN FOR THE AFTERNOON. FARTHER EAST...STRATUS IS EXPECTED TO PERSIST
FOR MUCH OF THE DAY AGAIN WITH PERSISTENT ESE LOW LEVEL MOIST FLOW.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 343 PM CDT SAT MAY 25 2013

THE ACTIVE WEATHER PATTERN CONTINUES THROUGHOUT THE MID AND LONG
RANGE WITH A CONTINUATION OF PRECIPITATION MENTION IN EACH PERIOD.
STILL SEEING QUITE A BIT OF UNCERTAINTY IN THE TIMING AND EVOLUTION
OF THE NUMEROUS SHORTWAVES TRACKING ALONG THE DIRTY SOUTHWEST FLOW
AS WELL AS THE PLACEMENT OF ANY BOUNDARIES.

PRECIPITATION CHANCES INCREASE ONCE AGAIN SUNDAY EVENING THROUGH THE
OVERNIGHT HOURS AS DAYTIME DESTABILIZATION AND A STRENGTHENING LOW
LEVEL JET NOSING INTO THE AREA LEAD TO SUSTAINED CONVECTION
OVERNIGHT. THE BEST POTENTIAL FOR MORE ORGANIZED CONVECTION APPEARS
TO BE NEAR THE MISSOURI VALLEY NEAR THE QUASI-STATIONARY BOUNDARY AND
IN THE AREA WITH THE BEST SHEAR. A FEW STORMS MAY BECOME SEVERE WITH
LARGE HAIL THREAT IN THE EVENING LIKELY SHIFTING TO MORE OF A WIND
THREAT OVERNIGHT. CONVECTION SHOULD MOVE OUT OF THE AREA MONDAY
MORNING...AND MUCH LIKE SUNDAY...MODEST MIXING IN THE AFTERNOON
SHOULD ALLOW SOME SUNSHINE TO PEAK THROUGH THE CLOUDS IN TIME TO
HEAT TEMPERATURES INTO 70S...AND NEAR 80 IN THE MISSOURI VALLEY.
WITH SOUTHERLY FLOW CONTINUING TO TAP INTO PLENTY OF MOISTURE AND A
PAIR OF SHORTWAVES EXPECTED TO TRACK INTO THE CENTRAL AND NORTHERN
PLAINS PROVIDING UPPER LEVEL SUPPORT...EXPECT THUNDERSTORMS TO AGAIN
BECOME LIKELY LATE AFTERNOON AND OVERNIGHT. WITH INSTABILITY
POTENTIALLY AS HIGH AS 2000+ J/KG AND DECENT SHEAR PROFILES...
ESPECIALLY IN THE LATE AFTERNOON THROUGH EARLY MORNING
HOURS...SEVERE WEATHER WILL BE A POSSIBILITY FOR MUCH OF THE
FORECAST AREA. BUT STILL A FEW QUESTION MARKS ON THE TIMING AND
LOCATION OF INITIATION AND WHETHER ENOUGH CLOUDS CAN SCOUR OUT
DURING THE DAYTIME.

MOVING INTO THE EXTENDED...THE MAIN UPPER LOW SLOWLY WOBBLES ACROSS
THE INTER-MOUNTAIN WEST THROUGH LATE NEXT WEEK. WHILE MODELS ARE
SHOWING SOME MAJOR DIFFERENCES IN THE SPEED AND STRENGTH OF THIS
PROGRESSION...ALL ROADS LEAD TO A CONTINUED WET PATTERN FOR THE
CENTRAL AND NORTHERN PLAINS. WHILE PERSISTENT RAINFALL IS NOT
EXPECTED...PERIODIC SHOWERS AND THUNDERSTORMS SEEM LIKELY THROUGH AT
LEAST SATURDAY WITH VARYING CHANCES WITH EACH PASSING SHORTWAVE IN A
SIMILAR FASHION TO WHAT WE HAVE BEEN SEEING RECENTLY. NOT A LOT OF
CONFIDENCE IN POP VALUES IN EACH PERIOD SO WENT WITH ALLBLEND
NUMBERS...BUT THE SCREAMING MESSAGE IS FOR A PERSIST WET PATTERN
WITH NEAR SEASONAL TEMPERATURES.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 659 PM CDT SAT MAY 25 2013

MVFR-IFR CEILINGS WILL HAVE GREATEST AVIATION IMPACT THROUGH MUCH OF
THIS TAF PERIOD...AS STRATUS OVER SOUTHWEST MN/NORTHWEST IA EXPANDS
WESTWARD AGAIN THIS EVENING ON EAST-SOUTHEAST LOW LEVEL FLOW. LOW
CEILINGS EXPECTED TO PERSIST MUCH OF THE MORNING...SCATTERING SLOWLY
FROM SOUTH TO NORTH THROUGH THE LATE MORNING/EARLY AFTERNOON...THOUGH
THIS TIMING MAY BE IMPACTED BY LOCATION OF RESIDUAL BOUNDARIES AND
ASSOCIATED STABLE LAYERS FROM THUNDERSTORMS EXPECTED TO MOVE ACROSS
THE REGION OVERNIGHT. AT THIS TIME...04Z-10Z WINDOW LOOKS LIKE MOST
FAVORED TIME FOR PROLONGED THUNDERSTORMS TO AFFECT TAF LOCATIONS...
THOUGH TIMING OF BEST THUNDER THREAT STILL TENTATIVE AS WATCHING FOR
EXISTING ACTIVITY ACROSS THE WESTERN HIGH PLAINS TO SPREAD INTO THE
AREA...AS WELL AS POTENTIAL FOR ADDITIONAL DEVELOPMENT TO OUR SOUTH
IN NEBRASKA. WILL WATCH CLOSELY AND AMEND TIMING AS NEEDED THROUGH
THE EVENING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.
&&

SHORT TERM...
LONG TERM...
AVIATION...JH
Hazardous weather outlook, May 25, 9:03 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
903 PM CDT SAT MAY 25 2013

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
903 PM CDT SAT MAY 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH THE OVERNIGHT
HOURS.	A FEW STORMS COULD BE SEVERE MOSTLY IN THE MISSOURI RIVER
VALLEY REGION.	DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN
THREATS WITH ANY SEVERE STORMS THAT FORM.

THE REMAINDER OF THE AREA WILL SEE THUNDERSTORMS MAINLY AFTER
MIDNIGHT WITH HEAVY RAIN POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE AGAIN LATE SUNDAY AFTERNOON
AND SUNDAY NIGHT...CREATING THE POTENTIAL FOR HEAVY RAIN AND
FLASH FLOODING...MAINLY SOUTH OF INTERSTATE 90. A FEW STORMS MAY
ALSO BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS.  ANOTHER ROUND
OF THUNDERSTORMS ARE EXPECTED BY MEMORIAL DAY LATE AFTERNOON AND
EVENING...AND AGAIN WILL BRING A THREAT FOR A SEVERE STORM.

THE UNSETTLED PATTERN WILL CONTINUE THROUGH MUCH OF THE UPCOMING
WEEK WITH PERIODIC CHANCES FOR THUNDERSTORMS THROUGH FRIDAY.
SEVERE STORMS WILL REMAIN A POSSIBILITY AROUND THE
AREA...FOCUSING MAINLY DURING LATE DAY AND EVENING HOURS. THE
RISK FOR FLASH FLOODING WILL BE MODERATE TO HIGH...GIVEN THE
POTENTIAL FOR SEVERAL ROUNDS OF HEAVY  RAINFALL. HOWEVER...FOR
EACH OF THE FLOODING AND SEVERE WEATHER THREATS...IT IS DIFFICULT
TO LOCATE WHERE THE GREATEST RISK IS AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE OVERNIGHT IN AREAS NEAR THE
MISSOURI RIVER.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 25, 11:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1156 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             CANTON                  43.30N 96.58W
05/25/2013  E1.00 INCH       LINCOLN            SD   PUBLIC

&&

ADAMS
Local storm report, May 25, 11:59 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1159 PM CDT SAT MAY 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 PM     HAIL             6 SSE MARION            43.34N 97.21W
05/25/2013  E1.75 INCH       TURNER             SD   PUBLIC

&&

ADAMS
Local storm report, May 26, 12:00 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1200 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HEAVY RAIN       4 WSW SIOUX FALLS       43.53N 96.80W
05/25/2013  M3.14 INCH       MINNEHAHA          SD   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 26, 12:06 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1206 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     HEAVY RAIN       5 W SIOUX FALLS         43.53N 96.82W
05/25/2013  M3.08 INCH       MINNEHAHA          SD   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 26, 12:20 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 AM CDT SUN MAY 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HEAVY RAIN       4 NW CANTON             43.34N 96.64W
05/25/2013  M2.50 INCH       LINCOLN            SD   BROADCAST MEDIA

            SOME NICKEL SIZE HAIL ALSO.

&&

ADAMS

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 10:41 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha49 min
May 25, 11:32 PM CDTFlash Flood WarningFSDMinnehaha3 hr
May 25, 11:38 PM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha, Turner52 min
May 25, 11:58 PM CDTSevere Thunderstorm WarningFSDTurner47 min
May 26, 12:35 AM CDTSevere Thunderstorm WarningFSDKingsbury, Miner, Sanborn40 min
May 26, 1:26 AM CDTFlash Flood WarningFSDLincoln, Minnehaha6 hr
May 26, 2:27 AM CDTRiver Flood WarningFSDLincoln, Minnehaha14 hr
May 26, 3:54 AM CDTFlash Flood WarningFSDMcCook, Miner, Minnehaha, Turner4 hr
May 26, 4:31 AM CDTFlash Flood WatchFSDBon Homme, Clay, Hutchinson, Lincoln, McCook, Minnehaha and 3 more26 hr
May 26, 8:06 AM CDTSevere Thunderstorm WarningFSDJerauld39 min
May 26, 9:54 AM CDTRiver Flood WarningFSDUnion4 days
May 26, 9:54 AM CDTRiver Flood WarningFSDBeadle49 hr
May 26, 9:54 AM CDTRiver Flood WarningFSDSanborn49 hr
May 26, 9:54 AM CDTRiver Flood WarningFSDDavison, Hanson49 hr
May 26, 9:54 AM CDTRiver Flood WarningFSDTurner4 days
May 26, 9:54 AM CDTRiver Flood WarningFSDClay5 days
May 26, 9:54 AM CDTRiver Flood WarningFSDLincoln, Union3 days

Nearby

Severe Thunderstorm Warnings in South Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.